difficult child starting medication....What do I look for?

Discussion in 'General Parenting' started by wemustbecrazy, Nov 24, 2007.

  1. wemustbecrazy

    wemustbecrazy New Member

    Happy Holidays to everyone.

    Our difficult child diagnosed ADHD with-PTSD has finally been approved for Concerta 27mg. We started taking it on Wednesday of this week. I don't see any difference yet, but we are on holiday break from school. The dosage is pretty conservative I believe the psychiatrist said he could go as high as 36mg.

    Anything I need to look for specifically with this medication? I am hoping that school focus and behavior improves. We will know more next week.

    Thanks,

    Mary
     
  2. Janna

    Janna New Member

    My youngest is ADHD, Combined and on 18 mg. He's pretty small (45 pounds) and this has been a good dose for him for a long time. We did try 27 mg., and he got really glassy eyed and zoned out, so that was a bad thing! You don't want to see that.

    I saw results with him the first day I gave him the medicine as far as his hyperactivity level was concerned. His focus and attention, it took a little time, because we had to teach him how to focus. I guess about 2 - 3 weeks I saw vast improvement in that area.

    He was never really "ODD", but he was getting a little mouthy. Somewhat defiant, at times. I don't think the medicine helped fix that, but I think it calmed him down enough that he thought before he acted, which made him less impulsive, which helped alot with the behaviors, that are just fine now. That took about 2 months.
     
  3. I'm going crazy!!!

    I'm going crazy!!! New Member

    Concerta did nothing for my son
    He's on Adderall and Clonodin it works pretty well
     
  4. Steely

    Steely Active Member

    Concerta is a stimulant medication. I am sure your doctors told you all the things that it could be helpful for - but also be aware some kids cannot take the medication due to the increase in moodiness it causes in them. The re-bound effect in the stims can cause some pretty strong feelings of anxiety and anger in some children, so you just need to call the psychiatrist if you notice any behavior changes.

    It can also cause insomnia, weight loss, and loss of appetite.

    Good luck!!!
     
Loading...